MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER 5F MAXIMAL BARRIER TRAY (DUAL-LUMEN) (55CM) (WITH MICROINTROD; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER 5F MAXIMAL BARRIER TRAY (DUAL-LUMEN) (55CM) (WITH MICROINTROD; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged vessel dilator was confirmed; however, the root cause was not identified.The product returned for evaluation was one photograph depicting a vessel dilator.Usage residues were observed throughout the device and a syringe was attached to the luer adapter.The dilator shaft was either broken or detached from the luer portion of the device.The tip of the dilator exhibited curved shape memory.While damage was obvious in the returned photograph, inspection of that photograph was insufficient to identify the cause of the damage.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.A lot history review (lhr) of recz0587 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The rn that placed the picc reported, "uneventful insertion up to the point when i removed the inner core from micro introducer to insert picc.The gray, needle like part remained in the sheath and was completely apart from its twist hub.I was able to grab it and remove from the sheath.The pt was not harmed during event.".

Brand Name
POWERPICC CATHETER 5F MAXIMAL BARRIER TRAY (DUAL-LUMEN) (55CM) (WITH MICROINTROD
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8675665
Report Number3006260740-2019-01564
Device Sequence Number14041977
Product Code LJS
UDI-Device Identifier00801741028717
UDI-Public(01)00801741028717
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberN/A
Device Catalogue NumberCK000057
Device Lot NumberRECZ0587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2019
Initial Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1